Alert archive / Indiana / Small Craft Advisories in 2012

Small Craft Advisory 44, NWS Northern Indiana

May 3, 2012

NWS Northern Indiana issued this small craft advisory at May 3, 2012, 10:47 AM EDT. It took effect at May 3, 2012, 11:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 3, 2012, 10:47 AM EDT (14:47 UTC)
In effect from
May 3, 2012, 11:00 AM EDT
Expired
May 3, 2012, 8:00 PM EDT
In force
9 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

353 
WHUS73 KIWX 031447
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1047 AM EDT THU MAY 3 2012

LMZ043-046-032200-
/O.NEW.KIWX.SC.Y.0044.120503T1500Z-120504T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1047 AM EDT THU MAY 3 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* WINDS: SOUTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES: 1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
1 follow-up statement
485 
WHUS73 KIWX 032058
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
458 PM EDT THU MAY 3 2012

LMZ043-046-040000-
/O.CON.KIWX.SC.Y.0044.000000T0000Z-120504T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
458 PM EDT THU MAY 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* WINDS: SOUTHWEST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THROUGH
  THE EVENING.

* WAVES: 1 TO 2 FEET. LOCALLY HIGHER IN AND NEAR STORMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at May 3, 7:02 AM EDT, 3 hours 45 minutes earlier.

Area forecast discussion, May 3, 7:02 AM EDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
702 AM EDT THU MAY 3 2012

.AVIATION.../12Z TAFS/
VFR CONDITIONS CONTG ACROSS THE AREA EARLY THIS MORNING WITH
LLJ OVERHEAD PROMOTING SUFFICIENT MIXING TO PREVENT SGFNT VSBY
RESTRICTIONS. VFR CONDITIONS SHOULD CONT THROUGH THE DAY WITH
PREDOMINANTLY SCT CU AND STRONG/GUSTY SW WINDS AS STRONGER WINDS
ALOFT MIX DOWN TO THE SFC. TS EXPECTED TO DEVELOP ALONG CDFNT OVER
WI/MI THIS AFTN AND BUILD SLOWLY SOUTH THROUGH TONIGHT. TIMING
REMAINS QUESTIONABLE BUT EXPECT TS WILL IMPACT SBN SOMETIME AFT
00Z. FOR NOW INTRODUCED VCTS/CB THERE 06Z-12Z. TS CHANCES ARE
LOWER FARTHER SE AT FWA SO LEFT OUT OF TAF FOR NOW. VSBYS AND
PSBLY CIGS SHOULD LOWER LATE TONIGHT AS WIND FIELDS WEAKEN AND LOW
LEVELS SATURATE.

&&

.PREV DISCUSSION... /ISSUED 421 AM EDT THU MAY 3 2012/

SHORT TERM.../TODAY THROUGH FRIDAY NIGHT/
BROAD UPR LEVEL RIDGE OVER THE ERN GRTLKS THIS MORNING WITH UPR
LEVEL TROF AXIS OVER THE ROCKIES. MODERATE ELEVATED INSTABILITY IN
PLACE UNDER THE RIDGE FROM THE SRN GRTLKS THROUGH THE OHIO VALLEY
WITH GREATER INSTABILITY WHICH WAS ALSO SFC BASED FROM THE MID MS
VALLEY WESTWARD TO THE PLAINS STATES. CLUSTERS OF TSTMS ONGOING FM
CENTRAL MI WESTWARD TO THE NRN PLAINS IN VCNTY OF WAVY SFC FRONTAL
BOUNDARY... AT NOSE OF SSWLY LLJ... AND IN REGION OF UPR LEVEL
DIVERGENCE IN RIGHT ENTRANCE REGION OF UPR LEVEL JET OVER THE UPR
GRTLKS. ROCKIES TROF IS FCST TO MOVE ENE ACROSS THE PLAINS TODAY TO
THE GRTLKS BY FRIDAY MORNING AND TO NE U.S. COAST SAT MORNING. NEXT
TROF MOVG INTO THE NWRN U.S. FRI-FRI NGT FCST TO BE STRONGER THAN
CURRENT TROF LIFTING OUT OF THE ROCKIES... AND THIS SHOULD INDUCE
STRONGER UPSTREAM RIDGE TO DEVELOP OVER THE PLAINS BY SAT MORNING.

TSTM CHANCES INCREASE ACROSS THE AREA FROM NW-SE THIS AFTN AS UPR
LEVEL TROF APPROACHES AND LOW LEVEL BOUNDARY SINKS SEWD. DID MOVE UP
LIKELY POPS IN THE NW TO THIS EVE BASED ON MODEL CONSENSUS OF BETTER
FORCING EARLY IN THE NIGHT WITH NOSE OF VEERING LLJ BECOMING FOCUSED
OVER THE OH VALLEY IN THE 06Z-12Z PERIOD.

SFC BOUNDARY FCST TO SINK SLOWLY SOUTH ACROSS THE AREA FRI-FRI NGT.
THIS FRONT SHOULD LAG BEHIND UPR LEVEL TROF SUGGESTING MAIN FORCING
FOR TSTM DEVELOPMENT WILL BE LOW LEVEL MOISTURE CONVERGENCE... WHICH
WITH LIGHT WIND FIELDS SHOULD BE RATHER WK. STILL GIVEN
MOIST/UNSTABLE AIRMASS IN PLACE...SFC BOUNDARY MOVG THROUGH THE AREA
CONTS TO WARRANT CHC/SCT POPS.

NEAR RECORD WARMTH WILL CONT TODAY-TNGT WITH GOOD MIXING AND LIMITED
CLOUDINESS EXPECTED TO CAUSE TEMPS TO REACH THE M-U80S TODAY.
BARRING ANY STRONG OUTFLOW COOLED AIR TONIGHT TEMPS SHOULD ONLY
FALL INTO THE M60S. MODEL DIFFERENCES ON TIMING OF COOLER AIR INTO
THE AREA RESULTING IN RATHER LARGE DIFFERENCES IN MET/MAV TEMPS
FOR FRI-FRI NGT... STAYED CLOSE TO PREV FCST AND MODEL/MOS
CONSENSUS WITH HIGHS FRIDAY FCST TO RANGE FROM THE U70S NORTH AND
L80S SOUTH AND LOWS FRI NGT RANGING FROM THE M50S NORTH TO THE
L60S SOUTH.

LONG TERM...
SATURDAY THROUGH WEDNESDAY...THE TOP OF A WEAK UPPER LEVEL RIDGE
WILL BE OVER THE FORECAST AREA EARLY IN THE PERIOD...WITH WEAK UPPER
LEVEL SYSTEMS MOVING THROUGH THE MAIN PATTERN. THIS PATTERN IS
GENERALLY FAVORABLE FOR THUNDERSTORMS WITH 850 MB THETA E AROUND OR
ABOVE 330K. A FRONT UNDULATING ACROSS THE AREA WILL ALSO PROVIDE A
TRIGGER FOR STORMS. THEREFORE...KEPT A CHANCE FOR STORMS THROUGH
MONDAY. THE 00Z ECMWF IS ABOUT 12 HOURS SLOWER THAN THE PREVIOUS RUN
WITH A LARGE UPPER LEVEL TROF APPROACHING THE AREA EARLY NEXT WEEK.
HAVE CONTINUED TO TREND STORM CHANCES UP ON MONDAY WITH THIS
APPROACHING SYSTEM. OTHERWISE...THE LATEST GFS ENSEMBLE MEX MOS
TEMPERATURES APPEAR ON TRACK WITH A GENERAL COOLING TREND INTO
EARLY NEXT WEEK.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...JT
LONG TERM...SKIPPER
AVIATION...JT
Hazardous weather outlook, May 3, 4:55 AM EDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
455 AM EDT THU MAY 3 2012

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-040900-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
455 AM EDT THU MAY 3 2012 /355 AM CDT THU MAY 3 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTHWEST PORTIONS OF
THE AREA THIS AFTERNOON AND ACROSS THE ENTIRE AREA BY LATE
TONIGHT. SOME OF THE STORMS COULD BE SEVERE WITH HAIL UP TO ONE
INCH IN DIAMETER AND WIND GUSTS UP TO 60 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY THROUGH MONDAY. SOME OF
THE STORMS ON FRIDAY COULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-040900-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
455 AM EDT THU MAY 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH
TONIGHT. SOME STORMS MAY BE SEVERE WITH HAIL UP TO ONE INCH
IN DIAMETER AND WIND GUSTS UP TO 50 KNOTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH MONDAY. SEVERE
STORMS ARE POSSIBLE FRIDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 6:28 PM EDTSpecial Weather StatementIWXCass32 min
May 3, 6:55 PM EDTSpecial Weather StatementIWXSaint Joseph35 min
May 3, 7:19 PM EDTSevere Thunderstorm WarningIWXBranch, Saint Joseph41 min
May 3, 7:58 PM EDTSevere Thunderstorm WarningIWXBranch, Saint Joseph47 min

Nearby

Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.